MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 NEUROVASCULAR PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 NEUROVASCULAR PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-12
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that 2 pipeline devices failed to open at the distal tip.The patient was being treated for 2 aneurysms.Left internal carotid artery (ica) terminus aneurysm (previously clipped) and supraclinoid aneurysm proximal to the ophthalmic.The distal aneurysm was successfully treated with a pipeline.However, while attempting to treat the lower aneurysm, the pipeline failed to be released from the pts sleeves.This event was reported to have occurred with 2 pipeline devices.A new pipeline 450-14 was used to treat the patient.The anatomy through the internal carotid artery was very tortuous.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key8110922
Report Number2029214-2018-00983
Device Sequence Number13931493
Product Code OUT
UDI-Device Identifier00847536016354
UDI-Public00847536016354
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2021
Device Model NumberPED-450-12
Device Catalogue NumberPED-450-12
Device Lot NumberA706317
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2018
Initial Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR